Bone Health

Newby

Hiya everyone

About six months ago I was diagnosed with Osteoporosis after a fall breaking my shoulder and hip which also caused other complications. I have been advised to have the six monthly injection but am a little reluctant because of side effects. Personally I would like to try something without side effects. Does anyone here have this injection and are they ok with it. I also have arthritis and fibromyalgia!

6 Replies
oldestnewest

Hi Mari50

I am sorry to hear about your fall and subsequent damage to your shoulder and hip. What are your T scores like? I expect you are still recovering post ops? I hope it is going as well as can be expected.

All medication has possible side effects unfortunately. Some decide to forego OP medications and do appropriate exercising, change their diet to include enough calcium and take supplements like magnesium, boron (or eat prunes every day), Vitamin K and Vit D.

I expect others will post to give advice soon.

I suffer with osteo arthritis too and so have decided not to take Denosumab because one of the possible side effects is joint pain and I have enough of that daily anyway so am not prepared to take the risk. The doctor I see twice a year in the endocrinology department for my OP tends to agree with me, in my case and is ok with me not going down that path.

Some patients do ok with this injection but we are all different and there is unfortunately only one way to really find out if it is ok for you and that is to try it.

Reply

Hi I was diagnosed with OP last year after breaking my hip. I tried AA but couldn't get on with it because of the side effects. I had my first Denosumab injection in November. Personally I have been fine. I also take Ad cal twice a day and do lots of walking. However everyone is different so it has to be your choice.

2 likes
Reply

Hi Mari50.

I have Osteoporosis and have suffered three spinal fractures, last one L1 a yr ago. I had a -3 T score. On my Consultant’s advise I switched from taking Bonviva to Denosunab and I am due for my 3rd injection in February 2018.

Yes, I do suffer from mild joint pains every so often and I do have osteoarthritis in both hips.. If it’s bad then I take a couple of paracetamols and that somehow helps. Personally, I would rather put up with some discomfort than risk another spinal fracture. Fracturing L 1 was so horrific it has mentally scarred me for life, the pain was so bad I could not lie down or sit for 2 months, the only way I could get relief was to drape myself over a yoga ball..You have had serious fractures so if you can avoid further fractures I would give Denosunab a go, you might not have any side effects or just mild ones or you might decide it’s not for you then you stop after one injection..Best of luck.

2 likes
Reply

Wow, Mair! That sounds horrendous, not being able to sit or lie down for so long. Any time, is too long a time but 2 months....... I am so sorry to read this. You poor love. I would also try Denosumab if I had suffered like you. I am pleased for you that your side effects from taking this drug are mild and outweigh not taking it.

Our diagnosis of OP are for many different reasons, our T scores vary and whether we have fractured or not. We have to do our own research and then weigh up the pros and cons of what we think is the best course of action for us personally.

Look after yourself. :)

1 like
Reply

Thank you so much for your replies and so quickly. I have had two lots of fractured vertebrae and a crushed vertebrae. My sense of humour keeps me going. Once again thanks to everyone.

2 likes
Reply

Hi Mari,

Same here, sense of humour, keeping as busy as possible and still feeling of some use, keeps me going. :) ;)

2 likes
Reply

You may also like...